MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 18 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. COSMOS 18 ADVANCED; EMBOLIZATION COIL
Model Number 8218-1243
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The pusher was returned for analysis.The implant coil was detached from the pusher and was not returned.The body coil contained damaged coils at the distal.The proximal of the pusher was undamaged and within specification.The strain relief was found to be unburnt and folded.The resistance on the device was tested and registered an overload reading.The unit was tested with the returned v-grip and was found to register a red light in the four 90 degree offset directions.It was observed that the distal solder joints of both the yellow and green lead wires were broken.The monofilament rebound length was 0.070" with a stretched tail profile at the tip.Based upon the investigation analysis and available information, the reported complaint is confirmed.The device initially failed to detach electrically as a result of the broken distal solder joints.The strain relief was observed to be unburnt and the stretched tail monofilament profile is indicative of a tensile break.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil would not detach.During the removal attempt, the coil detached in the catheter.The coil was successfully pushed through the catheter into the aneurysm; however, a tail of the coil extended into the parent vessel.The tail was affixed to the vessel wall with a stent.There was no reported clinical sequelae as a result of the issue.

Brand Name
COSMOS 18 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7928904
Report Number2032493-2018-00208
Device Sequence Number11211921
Product Code KRD
UDI-Device Identifier00811425028780
UDI-Public(01)00811425028780(11)160304(17)210304(10)160304V7
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K102365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Model Number8218-1243
Device Catalogue Number8218-1243
Device Lot Number160304V7
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2018
Initial Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;